A case report with a brief review of the literature and details of patient presentation, physical examination, systemic workup, fluorescein angiography, and indocyanine angiography.
A 25-year-old white woman was diagnosed with unresectable metastatic melanoma of the skin with a BRAF V600E mutation. The patient was treated with pembrolizumab injections every 3 weeks, upon which quick remission was seen of the metastases. After five injections, visual acuity of the patient deteriorated to 20/32 in the right eye. Ocular examination revealed bilateral panuveitis, papillitis, and serous retinal detachments. Treatment consisted of an oral prednisone taper schedule, topical prednisolone drops, and cessation of the pembrolizumab therapy, after which complete resolution of the subretinal fluid was seen.
To describe the pathological features, treatment, and resolution of pembrolizumab-associated retinal detachment.
Pembrolizumab therapy may cause the development of panuveitis, papillitis, and serous retinal detachment, symptoms which are able to be controlled with lengthy steroid therapy.